Joanie Knight has a message for anyone considering drugs like Ozempic or Wegovy, which have become popular for the dramatic weight loss they can help people achieve.
“This medicine made my life hell. So much hell. It has cost me money. It cost me a lot of stress; it cost me days and nights and trips with my family. It’s cost me a lot, and it’s not worth it. The price is too high” said Knight, 37, of Angie, Louisiana.
Brenda Allen, 42, of Dallas, feels the same way. Her doctor prescribed Wegovy for weight loss.
“And even now, being off the medication for almost a year, I’m still having a lot of problems,” Allen said. She said she was at urgent care recently after vomiting so much that she became dehydrated.
Knight and Wright have been diagnosed with severe gastroparesis, or stomach paralysis, which their doctors think may have resulted from or been exacerbated by the medication they were taking, Ozempic.
Doctors say that more cases like these are coming to light as the popularity of the drugs soared.
Gastroparesis can have many causes, including diabetes, which is a reason many people are on these drugs in the first place. Women are known to be at higher risk for the condition, too.
“If your vomiting is affecting your hydration or you are having to take other medications to treat the side effects of this medication, then I think it’s time to reconsider.”